MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR SYSTEM ONE 60 SERIES; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR SYSTEM ONE 60 SERIES; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AU561TS
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The patient alleged visualization of black particles coming up out of the mouthpiece, and fine peppery black particles when blowing their nose.The patient stated they are "having a nose operation due to the black particles picked up by the specialist patient only noticed the black particles when it started appearing on the handkerchief and patient assumed it might have been the filter".The device has not yet been returned to the manufacturer for evaluation.The manufacturer's investigation is ongoing.A supplemental follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The patient alleged visualization of black particles coming up out of the mouthpiece, and fine peppery black particles when blowing their nose.The patient stated they are "having a nose operation due to the black particles picked up by the specialist patient only noticed the black particles when it started appearing on the handkerchief and patient assumed it might have been the filter".The ventilator was returned to the manufacturer for evaluation and the customer¿s complaint was confirmed.During evaluation of the device, there was evidence of the sound abatement foam degradation/breakdown observed on the outside and inside of the blower box, inside the blower motor, and at the bottom of the enclosure were visible and moist.There were large pieces of sound abatement foam missing from the formation.Additional findings not related to the malfunction were eight errors that were logged, dust-like contamination at the air outlet, on the printed circuit assembly (pca), in the blower, and throughout the inside enclosure.In addition, the user interface knob and air inlet filter were missing on the device.There was possible corrosion on the water tank pan and potential mineral deposits inside the water tank.

Brand Name
REMSTAR SYSTEM ONE 60 SERIES
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key20372521
Report Number2518422-2024-101540
Device Sequence Number3796043
Product Code BZD
UDI-Device Identifier00606959005488
UDI-Public(01)00606959005488
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAU561TS
Device Catalogue NumberAU561TS
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown